question-icon

How to quit drugs?

default
Posted on Thu, 24 Jul 2014
Question: I need help and info different from what my doctor tells me. I've been addicted to opiates, norcos, Oxys, roxicodone, suboxone, and kratom. I quite opiates last dec using suboxone and stayed on it for 9 months. I quite cold turkey on 16mgs a day. It was 2 weeks of hell and no sleep. I smoke herbs and that helped me sleep. Kept the herbs up for about two months and then was just taking Xanax daily but was clean from opiates for 4 months. Relapsed on norcos because of the stress of buying and selling a house at the same time, and found out my wife was pregnant again. That threw me into a spiral 10x worse then my past addiction. I was taking up to 30 10/325 norcos a day or 7-8 30mg Roxie's or anything I could get my hands on. It started off slow at just a couple norcos on the weekend and then progressively got worse and worse. By April I was scared for my life because of the amount of tylenol i was consuming daily. I was worried about my liver and health. I kept this opiate run for about 2 months recreational and then four months heavy use. I decided to quite and took a week off work and used the loperamide, tonic water, grapefruit, vitamins, Advil, Xanax, and threw in kratom into the mix at the last second of my start of cold turkey. I read a post saying to add kratom to the mix and it would be a life saver. I went the first four days and nights sleeping like a baby mad just had mild headaches. I didn't poop for a couple of days until I started adding stool softness and laxatives. I was using up to 60 2mg loperamide and 10-15grams of kratom a day for the first two weeks. I tried lowering the dose of loperamide quickly and I went into what I remember from the suboxone as full withdrawals. I continued the kratom and slowly lowered the loperamide but increased the kratom for about a month after ct. I ended up getting more and more kratom and started using extracts mixed with XXXXXXX da and superior red dragon for another 1.5 months. I would occasionally get 20 norcos and do them either in one day or two days. Even after a couple months off opiates, I still had a tolerance to opiates. I currently me mixing the kratom now with norcos because I can't get a high anymore. I told my shrink everything that was going on and he suggested a short suboxone treatment. A month or less with a strict taper. He told me he would give me to start off a 2 week supply and when I went to pick up my films, there were one box of 30 8mg strips, and 15 more 8mg strips attached to the box. I instantly emailed my doc and said what's going on here, I thought we were doing a short taper. That seems like we're going right back to my old suboxone habit. I haven't taken any of the subs yet because I haven't heard back from my doc, and I know from past experiences that I have to be in withdrawals first before I can use the subs. I don't know the half life of kratom and I don't want to go into instant acute withdrawals because I didn't wait long enough. This would of been a problem if I wasn't going with my family and friends away for a week for the fourth. I want to be just on the subs while I'm on the trip because even taking 20 norcos and a shit load of kratom a day, I feel weak and tired and not a nice person to be around. I remember when I first started suboxone in 2012 I felt great for the first couple months and them felt like a zombie. My questions to you guys out there is, what should I do. My doc is pushing the subs, I want to do the subs, but on a quick taper. I'm afraid of instant withdrawals because I'm on two different opioids that have possibly different half life's. My last norco/kratom dose was around 6:00pm and stupid me, I decided to get some coke to make it a fun filled weekend. I did a couple lines since then and I feel fine physically, but now I through that into the mix, and I don't know if I can mix suboxone with coke, or start a suboxone treatment and do two days of coke. I've never done that one before. I'm also prescribed 1mg Xanax at 3 times a day, and .5mgs of colonopin every night before bed. I have the ammo to go cold turkey with the loperamide and Xanax, but I don't want my friends and family seeing me go through withdrawals while were away. The suboxone might prevent that and make it a good trip, or at least make me feel somewhat normal. Any help out with some of these questions would be awesome. I leave tomorrow morning at 11:00 and don't know if I should rough out the first day or half or day and take the suboxone, or just be a lump on a log and stick with the norcos and kratom. Please help. B
doctor
Answered by Dr. Preeti Parakh (30 minutes later)
Brief Answer:
Start Suboxone in the morning.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

I feel it will be more sensible to start Suboxone. Norco contains hydrocodone which has a short half-life of around four hours. While there is not much scientific research data on Kratom, some things are known. It is not an opioid but has an agonist action at Mu opioid receptors. Just like Loperamide. Kratom withdrawal is known to be short lived and mild. I think that after taking the the last dose at 6 pm in the evening, you should be in some withdrawal by the next morning and it should be safe to start Suboxone before you leave for the trip. I do not think Suboxone will cause a precipitated withdrawal of Kratom if you take it next morning.

I guess you have not clearly discussed with your doctor what you meant by short Suboxone treatment. You probably want to taper off Suboxone in a few days while your doctor was probably thinking about a period of few weeks. I would tend to agree with your doctor and I think you should do this slowly taking more than a few weeks to gradually come off opioids. Once you are completely off opioids, I would also recommend that you take naltrexone for at least a year to ensure that you do not relapse again.

Please do not worry about the cocaine you took in the evening. It will not interact with Suboxone.

Have a great trip. Please feel free to ask in case you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Preeti Parakh (11 minutes later)
Thank you very much for your answer. I just didnt understand why my doctor prescribed so many, 45-8mg strips because he knows i wanted to do a few week taper. I guess its not bad having more then not enough. Thank you for your help and advice
doctor
Answered by Dr. Preeti Parakh (11 minutes later)
Brief Answer:
Right!

Detailed Answer:
Hi,

I agree with you that it is better to have more than having to run out of one's supply. I hope everything turns out well for you. Take care to have a nutritious diet in the next few weeks. Try to have regular hours though you are on holiday. It will help make things easier.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Preeti Parakh

Addiction Medicine Specialist

Practicing since :2002

Answered : 1486 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to quit drugs?

Brief Answer: Start Suboxone in the morning. Detailed Answer: Hi, Welcome to Healthcare Magic! I feel it will be more sensible to start Suboxone. Norco contains hydrocodone which has a short half-life of around four hours. While there is not much scientific research data on Kratom, some things are known. It is not an opioid but has an agonist action at Mu opioid receptors. Just like Loperamide. Kratom withdrawal is known to be short lived and mild. I think that after taking the the last dose at 6 pm in the evening, you should be in some withdrawal by the next morning and it should be safe to start Suboxone before you leave for the trip. I do not think Suboxone will cause a precipitated withdrawal of Kratom if you take it next morning. I guess you have not clearly discussed with your doctor what you meant by short Suboxone treatment. You probably want to taper off Suboxone in a few days while your doctor was probably thinking about a period of few weeks. I would tend to agree with your doctor and I think you should do this slowly taking more than a few weeks to gradually come off opioids. Once you are completely off opioids, I would also recommend that you take naltrexone for at least a year to ensure that you do not relapse again. Please do not worry about the cocaine you took in the evening. It will not interact with Suboxone. Have a great trip. Please feel free to ask in case you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry